Arkansas, 2012

Flash Flood and Hail in Arkansas, June 11 to 12, 2012

June 11 to 12, 2012 · NWS LZK · 37 events in 18 counties and zones

Thunderstorms developed to the north of Arkansas early on the 11th. The storms moved into northern Arkansas around midday and crossed much of the northern part of the state early in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$293,000
Crop damage
$200
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorms developed to the north of Arkansas early on the 11th. The storms moved into northern Arkansas around midday and crossed much of the northern part of the state early in the afternoon. Later in the afternoon, the storms crossed through central Arkansas, and by early evening, the storms had moved through the southeast part of the state. Many of the storms produced wind gusts of 35 to 50 mph. This resulted in areas of blowing dust in central and eastern Arkansas. Some of the storms became severe, producing damaging winds and hail. At mid to late evening, scattered storms redeveloped over central Arkansas and a large area of showers and thunderstorms moved into western Arkansas from Oklahoma. Through the overnight hours and into the morning of the 12th, numerous showers and thunderstorms affected the southern half of Arkansas. A few storms produced damaging winds and very heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 9:12 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 11, 9:12 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 AM CDT MON JUN 11 2012

.UPDATE...
NEAR TERM FORECASTS HAVE BEEN ADJUSTED TO ACCOUNT FOR MESOSCALE
CONSIDERATIONS...MAINLY DUE TO THE CONVECTIVE SYSTEM MOVING SOUTH
FROM SOUTHWEST MISSOURI. EXPECT A WIND THREAT EARLY...WITH
INCREASING CHANCES FOR LARGE HAIL AS THE DAY PROGRESSES.

55

&&

.PREV DISCUSSION... /ISSUED 645 AM CDT MON JUN 11 2012 /

AVIATION...

OVERALL VFR CONDITIONS ARE EXPECTED MUCH OF TODAY...WITH PATCHY MVFR
CEILINGS POSSIBLE ESPECIALLY OVER EASTERN AR...AS WITH SHOWERS.
ISOLATED SHOWERS WILL BE POSSIBLE MAINLY OVER NORTHERN TAF SITES
THIS MORNING...THEN BECOMING SCATTERED SHOWERS WITH ISOLATED
THUNDERSTORMS THROUGH MID MORNING OVER THE NORTHERN TAFS. IN THE
AFTERNOON SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE
CENTRAL TO SOUTH AS AN UPPER SYSTEM MOVES THROUGH THE STATE...AHEAD
OF A COLD FRONT LATER TONIGHT. MVFR CEILINGS POSSIBLE WITH
CONVECTION. E TO SE WINDS 4 TO 8 KNOTS THIS MORNING BECOMING SE TO
SW 7 TO 14 KNOTS BY LATE MORNING AND INTO THE AFTERNOON. A COLD
FRONT IS PROGGED TO APPROACH THE STATE FROM THE NORTHWEST LATER THIS
MORNING AND DEVELOP OUT AHEAD OF IT... SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. THE BEST CHANCE OF CONVECTION WILL START IN
THE NORTHWEST AND SPREAD SOUTHEAST. USED VCSH THEN VCTS IN
TAFS...THEN TEMPO GROUPS AS THE CONVECTION MOVES THROUGH THE
STATE.(59)

PREV DISCUSSION... /ISSUED 318 AM CDT MON JUN 11 2012/

SHORT TERM...TODAY THROUGH THURSDAY

MAIN FORECAST CHALLENGE...AT LEAST EARLY IN THE PERIOD...WILL BE THE
EVOLUTION OF CONVECTIVE COMPLEX CURRENTLY OVER NWRN MO...AND THE
INFLUENCE THIS COMPLEX WILL HAVE ON AR THIS AFTERNOON...

ALL OF AR REMAINS DRY EARLY THIS MORNING AS THE WEAK UPPER WAVE THAT
BROUGHT PRECIP TO PORTIONS OF THE REGION HAS MOVED TO THE EAST. SFC
OBS SHOWING MILD AND MUGGY CONDITIONS ACROSS THE CWA...WITH TEMPS
GENERALLY IN THE LOW TO MID 70S...AND DEWPTS IN THE MID 60S TO LOW
70S. SATELLITE IMAGERY SHOWS LOOSELY ORGANIZED COMPLEX OF SHOWERS
AND THUNDERSTORMS OVER NERN KS AND NWRN MO...WHICH HAVE RECENTLY
BEGUN TO TURN GRADUALLY TOWARDS THE SE OVER THE PAST HOUR OR TWO.

AFTERNOON FORECAST WILL BE HIGHLY INFLUENCED BY THE EVOLUTION OF THE
WEAK CONVECTIVE COMPLEX OVER NWRN MO. LATEST HIGH RES NEAR TERM
MODEL SOLUTIONS CONTINUE TO INDICATE A MESOSCALE BOUNDARY ASSOCIATED
WITH THIS COMPLEX DROPPING SOUTH ACROSS MO INTO AR BY THIS
AFTERNOON. WHETHER OR NOT THIS BOUNDARY WILL HAVE THAT MUCH SWD
MOMENTUM REMAINS THE QUESTION WITH THE SFC FRONT REMAINING TO
FURTHER TO THE NORTH...AND WITH THE COMPLEX CURRENTLY LOOSELY
ORGANIZED. ALTHOUGH CAPPED...MILD TEMPS AND HIGH MOISTURE LEVELS DO
EXIST TO THE SOUTH OF THE COMPLEX...WHICH COULD KEEP ENOUGH ELEVATED
ACTIVITY DEVELOPING TO CONTINUE TO PUSH THE MESOSCALE BOUNDARY
FURTHER SOUTH INTO AR BY MIDDAY. TEMPS ACROSS AR WILL WARM WELL INTO
THE 90S...ESPECIALLY ACROSS THE SRN THIRD OF THE CWA WHERE CLOUD
COVER WILL BE AT A MINIMUM. FURTHER NORTH...EXPECT COOLER
TEMPS...BUT WILL ALSO BE GOVERNED ON HOW SOON CONVECTION
INITIATIONS. IF THE LATEST HIGH RES MODELS ARE MORE
ACCURATE...EXPECT MUCH COOLER TEMPS ACROSS NRN...AND ESPECIALLY
CENTRAL SECTIONS.

ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON WILL LIKELY HAVE
THE POTENTIAL TO BECOME SVR...WITH HIGH LEVELS ON INSTABILITY
EXPECTED. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
BETTER CONFIDENCE WILL BE SEEN AS THE MAIN COLD FRONT DROPS SOUTH
ACROSS MO INTO AR THIS EVENING...WITH A MORE SIGNIFICANT SFC FORCING
MECHANISM EXPECTED DURING THIS TIME. THE ONE CAVEAT WILL BE HOW
EXPANSIVE THIS AFOREMENTIONED AFTERNOON COMPLEX WILL GET...WHICH
COULD DECREASE SOME OF THE ENERGY AVAILABLE JUST AHEAD OF THE MAIN
FRONT TONIGHT.

BY TUE...THE SFC FRONT WILL HAVE PUSHED SOUTH OVER THE AR
OZARKS...WITH BEST POPS EXPECTED AHEAD OF THE FRONT ACROSS THE SRN
TWO THIRDS OF THE CWA. HAVE POPS DECREASING GRADUALLY FROM NE TO SW
AS THIS FRONT SAGS TO THE SW. BY THE END OF THE FORECAST...THE FRONT
LOOKS TO HAVE PUSHED JUST SW OF THE STATE...WITH GENERALLY DRY
CONDITIONS EXPECTED FOR MUCH OF THE CWA BY THU.

LONG TERM...FRIDAY THROUGH SUNDAY

MODELS HAVE NOW SLOWED THE NORTHERN LIFT OF THE WEAKENING FRONTAL
BOUNDARY OVER SOUTHERN AR TO NORTHERN LA...AND NOW KEEP A WEAKENING
BOUNDARY FROM LA TO WESTERN AR...DUE TO A STRONGER SURFACE AND UPPER
HIGH PRESSURE SYSTEMS. ECMWF AND GFS EVEN SHOW SOME WEAK SHORT WAVE
ENERGY WITH THE BOUNDARY...AND THEREFORE A SLIGHT CHANCE OF
CONVECTION IS IN THE FORECAST FOR FRIDAY. SATURDAY WILL MAINLY BE A
DIURNALLY DRIVEN AFTERNOON TO EARLY EVENING CONVECTION POTENTIAL AND
CURRENT FORECAST HAS THIS. ON SUNDAY MODELS ARE SHOWING THE UPPER
RIDGE TO BUILD BACK INTO THE SOUTHERN PLAINS WHICH SHOULD LOWER THE
OVERALL CHANCE OF ANY CONVECTION. CURRENTLY A SLIGHT CHANCE IS IN
THE FORECAST AND DUE TO OVERALL UNCERTAINTY...WILL KEEP THIS AT THIS
TIME. TEMPERATURES THROUGH THE PERIOD WILL BE AT NORMAL TO ABOVE
NORMAL DUE TO THE UPPER RIDGE INFLUENCE OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     88  70  88  63 /  50  50  10  10
CAMDEN AR         95  74  89  69 /  40  50  40  30
HARRISON AR       86  66  85  61 /  70  40  10  10
HOT SPRINGS AR    92  73  88  68 /  50  50  40  20
LITTLE ROCK   AR  91  73  88  67 /  50  50  30  10
MONTICELLO AR     95  74  88  69 /  40  50  40  30
MOUNT IDA AR      91  72  86  67 /  50  50  40  30
MOUNTAIN HOME AR  87  67  86  61 /  70  40  10  10
NEWPORT AR        88  71  88  64 /  50  50  10  10
PINE BLUFF AR     94  74  88  68 /  50  50  40  20
RUSSELLVILLE AR   90  71  88  66 /  50  50  20  10
SEARCY AR         89  71  88  65 /  50  50  20  10
STUTTGART AR      91  73  88  66 /  50  50  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...99
Hazardous weather outlook, Jun 11, 8:45 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 AM CDT MON JUN 11 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
945 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTHERN MISSOURI...AND
INTO NORTHERN SECTIONS OF ARKANSAS BY LATE MORNING. SOME
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

THROUGH EARLY AFTERNOON...AREAS ALONG AND NORTH OF A LINE FROM
CLARKSVILLE...TO BATESVILLE ARE EXPECTED TO EXPERIENCE THESE STORMS.

FROM MID AFTERNOON...THROUGH THE EVENING HOURS...ADDITIONAL
THUNDERSTORMS WILL FORM...AND MOVE SOUTH THROUGH THE STATE. VERY
LARGE HAIL...AND DAMAGING WIND GUSTS ARE EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY THE FRONT WILL SLOWLY SAG SOUTHEAST AND REACH THE
ARKANSAS AND LOUISIANA STATE LINE LATER IN THE DAY. AHEAD OF THE
FRONT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. AGAIN A
SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS. INDICATIONS ARE THE FRONT MAY STALL OVER THE FAR SOUTHERN
PART OF ARKANSAS ON WEDNESDAY...THEN DRIFT A BIT NORTH ON
THURSDAY BEFORE LIFTING WELL NORTH ON FRIDAY AS A WARM FRONT. THIS
SCENARIO WOULD KEEP SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST MUCH OF THE WEEK. THE STRONG TO SEVERE STORM THREAT
WILL BE LOW AND ONLY ISOLATED THROUGH THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH AT LEAST EARLY EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

The radar

The Springfield radar (KSGF), 90 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Boone

When
June 11, 10:45 AM CST
Where
Boone County, 0.91 mi WSW of Omaha
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.443, -93.194

Power lines were blown down on Old Highway 65.

Thunderstorm Wind, Boone

When
June 11, 11:01 AM CST
Where
Boone County, 1.6 mi ESE of Lowry
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.460, -93.024

A large limb fell onto Arkansas 281.

Hail, Boone

When
June 11, 11:02 AM CST
Where
Boone County, Ridgeway
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.320, -93.200

Thunderstorm Wind, Searcy

When
June 11, 12:28 PM CST
Where
Searcy County, Marshall
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.900, -92.630

Trees were blown down.

Hail, Independence

When
June 11, 1:03 PM CST
Where
Independence County, Batesville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.770, -91.650

Thunderstorm Wind, Van Buren

When
June 11, 1:10 PM CST
Where
Van Buren County, Alread
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.630, -92.680

Power lines were blown down.

Thunderstorm Wind, Cleburne

When
June 11, 1:28 PM CST
Where
Cleburne County, Heber Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.500, -92.030

Trees were blown down in the Heber Springs area.

Thunderstorm Wind, White

When
June 11, 1:50 PM CST
Where
White County, 0.5 mi NNE of Floyd
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.186, -91.965

A tree was blown down on Arkansas 31.

Thunderstorm Wind, White

When
June 11, 2:08 PM CST
Where
White County, 1 mi SE of Searcy
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.240, -91.737

The fire department estimated winds at 60 mph.

Thunderstorm Wind, Lonoke

When
June 11, 2:10 PM CST
Where
Lonoke County, Butlerville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.970, -91.850

Winds were estimated at 60 mph and power lines were blown down around Butlerville.

Thunderstorm Wind, Pulaski

When
June 11, 2:25 PM CST
Where
Pulaski County, 1.46 mi N of Sylvan Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
34.851, -92.231

A tree was snapped off.

Thunderstorm Wind, Prairie

When
June 11, 2:27 PM CST
Where
Prairie County, Hickory Plains
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.980, -91.730

Trees were blown down.

Thunderstorm Wind, Lonoke

When
June 11, 2:35 PM CST
Where
Lonoke County, Old Austin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.980, -91.970

A large oak tree with a diameter of 2 feet was broken off at the base.

Thunderstorm Wind, Prairie

When
June 11, 2:45 PM CST
Where
Prairie County, Hazen
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
34.780, -91.570

Trees were blown down.

Thunderstorm Wind, Prairie

When
June 11, 2:50 PM CST
Where
Prairie County, De Valls Bluff
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.780, -91.450

Trees were blown down and a large limb fell and landed on a house.

Thunderstorm Wind, Prairie

When
June 11, 2:50 PM CST
Where
Prairie County, 2 mi W of De Valls Bluff
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.780, -91.485

A carport was blown out into a field.

Thunderstorm Wind, Monroe

When
June 11, 2:55 PM CST
Where
Monroe County, 2.64 mi WSW of Clarendon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.672, -91.346

A tree was blown down on U.S. 79.

Thunderstorm Wind, Monroe

When
June 11, 2:55 PM CST
Where
Monroe County, Clarendon
Measured
56 kt (64 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.680, -91.300

Trees were blown down, damaging some buildings.

Hail, Faulkner

When
June 11, 3:00 PM CST
Where
Faulkner County, Conway
Measured
0.88 in hail
Reported by
Public
Coordinates
35.080, -92.450

Thunderstorm Wind, Faulkner

When
June 11, 3:03 PM CST
Where
Faulkner County, Conway
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
35.080, -92.450

Large tree limbs were blown down. One of the limbs went through the roof of a house.

Hail, Faulkner

When
June 11, 3:08 PM CST
Where
Faulkner County, Conway
Measured
1 in hail
Reported by
Public
Coordinates
35.080, -92.450

Thunderstorm Wind, Monroe

When
June 11, 3:10 PM CST
Where
Monroe County, 2.12 mi SSW of Keevil
Measured
61 kt (70 mph) estimated gust
Property damage
$80,000
Crop damage
$200
Reported by
NWS Storm Survey
Coordinates
34.752, -91.245

A shop building was destroyed and debris from the shop punctured a grain bin. Pieces of metal from the shop flew into a corn crop, shearing off plants. Two barns were damaged by flying debris. A fuel tank and spray rig were overturned. A tractor was damaged. Much of the metal roof was torn off a shed. Trees were blown down.

Thunderstorm Wind, Monroe

When
June 11, 3:13 PM CST
Where
Monroe County, Roe
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.630, -91.380

Trees were blown down, one of which fell on a mobile home.

Thunderstorm Wind, Arkansas

When
June 11, 3:26 PM CST
Where
Arkansas County, Stuttgart
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
34.500, -91.550

A power pole was blown down onto a car and several tree limbs were knocked down.

Thunderstorm Wind, Arkansas

When
June 11, 3:45 PM CST
Where
Arkansas County, Lodges Corners
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.300, -91.530

Shingles were blown off a house.

Thunderstorm Wind, Arkansas

When
June 11, 4:05 PM CST
Where
Arkansas County, Tichnor
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
34.130, -91.270

A tree fell on a pickup truck.

Thunderstorm Wind, Desha

When
June 11, 4:26 PM CST
Where
Desha County, 1.25 mi ESE of Pea Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.913, -91.310

Trees were blown down, blocking Arkansas 1.

Thunderstorm Wind, Drew

When
June 11, 5:25 PM CST
Where
Drew County, 5.48 mi SSW of Tillar
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
33.625, -91.480

Trees were blown down onto U.S. 278.

Thunderstorm Wind, Drew

When
June 11, 5:44 PM CST
Where
Drew County, 2.96 mi WSW of Old Union
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
33.710, -91.750

Tree limbs were blown down.

Thunderstorm Wind, Drew

When
June 11, 6:10 PM CST
Where
Drew County, 5.24 mi SSE of Selma
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
33.631, -91.531

Trees were blown down in the Dollar Hill area.

Thunderstorm Wind, Drew

When
June 11, 6:15 PM CST
Where
Drew County, 3.83 mi N of Jerome
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.455, -91.478

A tree was blown down, blocking Spillway Rd. near Lake Wallace.

Thunderstorm Wind, Pulaski

When
June 11, 10:15 PM CST
Where
Pulaski County, 2.41 mi S of Ferndale
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
34.745, -92.548

Trees were blown down, blocking Col. Glenn Rd.

Thunderstorm Wind, Saline

When
June 11, 10:55 PM CST
Where
Saline County, 0.87 mi NW of Grape
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.608, -92.662

A tree was blown down.

Thunderstorm Wind, Saline

When
June 11, 11:05 PM CST
Where
Saline County, 0.77 mi SW of Lignite
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.562, -92.489

Limbs were blown down onto W. Sardis Rd.

Thunderstorm Wind, Ouachita

When
June 11, 11:25 PM CST
Where
Ouachita County, Stephens
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.400, -93.070

Trees were blown down at Stephens.

Thunderstorm Wind, Calhoun

When
June 12, 12:00 AM CST
Where
Calhoun County, 2.41 mi ESE of Delhi
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
33.490, -92.590

Large limbs were blown down.

Flash Flood, Montgomery

When
June 12, 5:00 AM CST to 6:30 AM CST
Where
Montgomery County, 2.74 mi W of Mt Ida Bearce Arpt to 1.44 mi SW of Mazarn
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
34.536, -93.578

Low water crossings were flooded around the Gap Creek and Hickory Nut Mountain Recreation Areas. The sheriff's office indicated rainfall in the area totaled around 4.5 inches.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375933, 375934, 375935, 375936, 375937, 375938, 375939, 375940, 375941, 375943, 375946, 375947, 375948, 376502, 375973, 375974, 375949, 376098, 375951, 375952, 375953, 375954, 375956, 375957, 375975, 375958, 375976, 375977, 375978, 375979, 375980, 375981, 375982, 375984, 375986, 375987, 375994.